Fentanyl patches recalled due to overdose fears

Local News
FENTANYL_1555964474588.jpg

(4/22/19) Alvogen, Inc. is recalling two lots of Fentanyl Transdermal System 12 mcg/h transdermal patches after patch doses were switched, meaning consumers could possibly overdose.

A small number of cartons labeled 12 mcg/h Fentanyl Transdermal System patches contained 50 mcg/h patches.

The 50 mcg/h patches that were included in cartons labeled 12 mcg/h are individually labeled as 50 mcg/h. This transdermal system is manufactured by 3M Drug Delivery Systems, St. Paul, MN.

Applying a 50 mcg/h patch instead of a prescribed 12 mcg/h patch could result in serious, life threatening, or fatal respiratory depression.

Groups at potential increased risk include first time recipients of such patches, children, and the elderly. To date, Alvogen Inc. has not received any reports of adverse events related to this issue.

The product is indicated for the management of pain in opioid tolerant patients and is packaged in primary cartons of five individually wrapped and labeled pouches.

The affected Fentanyl Transdermal System lots include:

– Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020.

– Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020.

The mislabeled product is packaged in a 12 mcg/h primary carton. These lots of Fentanyl Transdermal System were distributed Nationwide to the pharmacy level.

Alvogen Inc. is notifying its distributors and direct customers by certified letter and is arranging for return and replacement of all recalled products.

Pharmacies are requested not to dispense any product subject to this recall.

Patients that have product should immediately remove any patch currently in use and contact their health care provider.

Patients with unused product should return it to point of purchase for replacement.

For questions regarding this recall, call  Alvogen Customer Complaints at 866-770-3024 or send an e-mail to pharmacovigilance@alvogen.comfrom Monday to Friday from 9:00 am to 5:00 pm EST.

Consumers should contact their physician or health care provider if they have experienced any problems that may be related to taking or using this drug product.

Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.

This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.

Copyright 2019 Nexstar Broadcasting, Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Don't Miss